Funnel Cloud, Clay
- When
- June 12, 1:35 PM EST
- Where
- Clay County, 5 mi S of Green Cove Spgs
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.983, -81.858 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUN 12 2002 CURRENTLY...SFC LOW HAS MOVE S-SW OVER THE COURSE OF THE DAY NOW LOCATED OFFSHORE OF ST. AUGUSTINE. RESULTANT CONVECTION HAS BEEN SHOWERS FROM THE COAST INLAND TO SOUTHERN CLAY AND PUTNAM COUNTIES...MOVING SOUTHWARD INTO EASTERN MARION. CONVERGENT FLOW ALONG THE WEST COAST IS BEING ENHANCED BY THE LOW LVL CIRCULATION. TEMPS ARE RISING INTO THE UPR 80S TO NEAR 90. TONIGHT...00Z AVN BEST DEPICTED THIS MORNINGS 12Z SCENARIO WITH SFC LOW OFFSHORE OF JACKSONVILLE. THE RUN ALSO INDICATED THE LOW MOVING FURTHER OFFSHORE BY 18Z. THIS HAS SLOWLY HAPPENED PER LAPS ANALYSIS. THEREFORE...WILL TREND TOWARD THE AVN GUIDANCE WRT SFC LOW MOVING NE INTO THE ATLANTIC TONIGHT. UKMET PREFERS NOT TO DEVELOP ANY CLOSED LOWS LIKE THE OTHER MODEL FAMILIES IN THE SHORT TERM...AND DUE TO OVERALL INCONSISTENCY WRT TO THE SFC LOWS WILL LEAN TOWARD ITS SYNOPTIC GUIDANCE. TONIGHT HOWEVER...MODELS IN SIMILAR AGREEMENT WITH HIGH PRESSURE BUILDING INTO N GOMEX. MEAN LAYER MOISTURE REMAINS GREATEST ACROSS THE SOUTH AS WEAK IMPULSES RIDE OVER WEST SIDE OF UPR LVL ATLANTIC RIDGE. THU & THU NIGHT...WARM DAY WITH TEMPS IN THE LOWER 90S AS ATLANTIC HIGH AXIS MOVES NORTHWARD INTO SOUTHERN FL WITH WINDS BECOMING SOUTH TO SOUTHWEST. A THERMAL LOW ACROSS THE INTERIOR WILL ENHANCE SEA BREEZE COLLISIONS ALONG WITH A WEAK SFC FLOW. CONVECTIVE MOTION WILL BE LIGHT TO THE E-NE. FRI AND FRI NIGHT...FRI AFTERNOON COULD BE CONVECTIVELY ACTIVE WITH TEMPS IN THE LOWER 90S ENHANCING INSTABILITY AHEAD OF AN APPROACHING COLD FRONT IN A MOISTURE RICH ATMOS WITH PWS NEAR 2 INCHES. MODELS (AVN/ETA/META/UKMET) ARE IN SIMILAR AGREEMENT WRT TO STRENGTH OF THE FRONT AS WELL AS TIMING INDICATING THE BOUNDARY THROUGH CENTRAL GA BY 18Z FRI. BY 00Z SAT THE FRONT PRESSES THROUGH THE GA ZONES AND WILL BE OVER NE FL BY 12Z SAT. CHC POPS ACROSS THE BOARD WITH 50% GA AND NE FL...AND 40% SOUTHERN FL ZONES. SAT...COLD FRONT SLOWLY PRESSES SOUTHWARD ACROSS THE PENINSULA THROUGH THE COURSE OF THE DAY WITH TEMPS REACHING NEAR 90. HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS AND EASTWARD THROUGH THE REMAINDER OF THE WEEKEND. CHC POPS FOR FL ZONES 30-50%. EXTENDED...HIGH PRESSURE OVER THE CENTRAL GULF COAST STATES MERGES WITH THE BERMUDA HIGH MON AS THE COLD FRONT DEGRADES OVER THE SOUTHERN PENINSULA. WILL GO PARTLY CLOUDY WITH NO POP SUN AND MON. LATE MON THE SOUTHERN PLAINS SFC LOW NEARS AL AN UPR LVL TROUGH TILTS SOUTHWARD FROM THE GREAT LAKES AND DIGS INTO THE SOUTHEAST WED. CHC POPS AND PARTLY CLOUDY CONDITIONS FOR TUE AND WED ALL ZONES. TEMPS NEAR NORMAL WITH LOWS IN THE MID TO UPR 60S AND HIGHS IN THE UPPER 80S. SUN AND MON MORN MAY BE A BIT COOLER IN THE LOWER 60S WITH GOOD RADIATIONAL COOLING AS HIGH BUILDS OVER THE SOUTHEAST. MARINE...EAST WINDS 10 TO 15 FT WITH SEAS 4 FT. WINDS BECOME SOUTHWEST TOMORROW WITH A SOUTHEAST SEA BREEZE DEVELOPING BY AFTERNOON. NO HIGHLIGHTS. PRELIM... AMG BB 069/095 071/093 072 24033 SSI BB 073/089 074/090 074 24022 JAX BB 070/092 073/093 072 24233 SGJ BB 074/090 074/092 074 24343 GNV BB 070/094 072/093 073 24353 OCF BB 071/094 073/094 073 24453= .JAX... .GA...NONE. .FL...NONE. BROYLES/CARROLL
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT WED JUN 12 2002 ...SCATTERED SHOWERS AND THUNDERSTORMS TODAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...MAINLY OVER NORTHEAST FLORIDA EAST OF INTERSTATE 75. LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY SOUTHEAST OF A JACKSONVILLE BEACH TO PALATKA LINE. HOWEVER...NO SEVERE WEATHER IS EXPECTED TODAY SO SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The Jacksonville radar (KJAX), 58 km away, was scanning. The volume nearest the first event began at 18:35 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300873.